MAUDE Adverse Event Report: BECTON DICKINSON, S.A. BD PHASEAL¿ PROTECTOR (P55); INTRAVASCULAR ADMINISTRATION SET

BECTON DICKINSON, S.A. BD PHASEAL¿ PROTECTOR (P55); INTRAVASCULAR ADMINISTRATION SET
Catalog Number 515117
Medical Device Problem Code Contamination (1120)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/30/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
D.4.Medical device expiration date: unknown.H.3.A device evaluation is anticipated but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.H.4.Device manufacture date: unknown.
 
Event or Problem Description
It was reported that plastic was found on the tip of the bd phaseal¿ protector (p55) needle.The following information was provided by the initial reporter, translated from japanese: "this report is about fm on the prastic needle.A plastic piece like a chip was on the tip of the plastic needle.When the product was about to be used, a plastic piece of the same material was on the tip of the plastic needle.There had been one similar case before.".
 
Additional Manufacturer Narrative
Pr 8814716 follow up mdr for device evaluation: one sample was provided to our quality team for investigation.Through visual inspection, the tip of the protector spike is observed to be bent and has a small burr on the tip, verifying the reported incident.Final products in this manufacturing line, for this reference are sampled and they are subjected to visual and functional inspections during the different manufacturing sub-processes according to procedures.As the lot involved in this incident is unknown, a device history review could not be performed and additional retained samples could not be evaluated.While we could not identify a direct issue, it was determined the damage likely occurred during the assembly process when the piece moved between machines.A project has been initiated to reduce any reoccurrence of this issue.Complaints received for this device and reported condition will continue to be monitored by our quality team for signs of emerging trends.H3 other text : see manufacturer narrative.
 
Event or Problem Description
It was reported that plastic was found on the tip of the bd phaseal¿ protector (p55) needle.The following information was provided by the initial reporter, translated from japanese: "this report is about fm on the plastic needle.A plastic piece like a chip was on the tip of the plastic needle.When the product was about to be used, a plastic piece of the same material was on the tip of the plastic needle.There had been one similar case before.".

Brand Name
BD PHASEAL¿ PROTECTOR (P55)
Common Device Name
INTRAVASCULAR ADMINISTRATION SET
Manufacturer (Section D)
BECTON DICKINSON, S.A.
camino de valdeolivia
s/n
san agustin de guadalix
Manufacturer (Section G)
BECTON DICKINSON, S.A.
camino de valdeolivia
s/n
san agustin de guadalix
Manufacturer Contact
jennifer suh
9450 south state street
sandy, UT 84070
8448235433
MDR Report Key17785190
Report Number3003152976-2023-00400
Device Sequence Number6736176
Product Code ONB
UDI-Device Identifier00382905151170
UDI-Public(01)00382905151170
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K130197
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/09/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue Number515117
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/12/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/01/2023
Supplement Date Received by Manufacturer11/09/2023
Initial Report FDA Received Date09/20/2023
Supplement Report FDA Received Date11/09/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown